Actiq overdose symptoms can be fatal, especially if the victim fails to seek treatment in a timely manner. Actiq, also known as fentanyl citrate or perc-a-pop, is an opioid or narcotic pain medication that is used for the management of breakthrough pain in cancer patients. The drug comes in the form of a berry-flavored lozenge, and this increases the risk of misuse, abuse, addiction and overdose. Taking more than four units of fentanyl citrate is considered an overdose. “Taking more than four units of fentanyl citrate is considered an overdose.” According to the Substance Abuse and Mental Health Services Administration, the number of emergency department visits as a result of non-medical use of fentanyl products rose from 9,823 in 2004 to 20,179 in 2008. This is despite the existence of a risk evaluation and mitigation strategy program that aims to prevent the non-medical use of Actiq.
Signs of an Overdose on Actiq
Overdose signs include:
- Slow and shallow breathing
- Fluid in the lungs
- Fainting or feeling dizzy
- Slow heartbeat
- Low blood pressure
- Constricted pupils
- Cold and clammy skin
- Inability to walk and talk normally
Actiq overdose symptoms may vary depending on:
- The dosage
- How the person responds to the medication
- Whether or not the medication was taken with other medications or substances
- Whether or not the person has other medical conditions
Early Actiq overdose treatment is important. If you or someone you know is showing the above named symptoms, seek addiction treatment immediately. Call 911 for immediate help. Alternatively, you can call the poison helpline at 1-888-287-0471 . If the lozenge is still in the victim’s mouth, remove it.
In the case of a recent overdose, the healthcare provider will pump the patient’s stomach by administering activated charcoal. This reduces the amount of pain medication that is absorbed into the bloodstream. The healthcare provider will then administer an antidote like Naloxone to neutralize the effects of the overdose. If the antidote wears out before the Actiq overdose symptoms are gone, another dose of the antidote may be administered.
Besides receiving treatment for the overdose itself, the patient may also receive treatment or rehab for individual symptoms. For instance, if the patient is experiencing breathing problems, he or she may require oxygen treatment or mechanical ventilation. “…if the patient has been using Actiq for a long time, he or she may experience withdrawal symptoms.” Once the user has recovered from the immediate danger of the overdose, the doctor will perform a physical examination and laboratory tests to determine the extent of the damage. Family members and friends of the patient are an important resource as they can assist the doctor with information regarding amounts taken and the timing of the overdose. Moreover, if the patient has been using Actiq for a long time, he or she may experience withdrawal symptoms. Such symptoms include:
- Nausea and vomiting
When a patient experiences withdrawal symptoms in addition to the Actiq overdose symptoms, professional treatment at an inpatient treatment facility is required. Remember, you can always call 1-888-287-0471 for free information on private treatment facilities near you. It is the first step to living a drug-free life.
Benefits of Inpatient or Residential Treatment Facilities
Residential treatment facilities can be beneficial for patients who are experiencing withdrawal symptoms and those who require detoxification services. In these facilities, patients undergo intensive, daily treatment for the overdose and the underlying addiction until they are fully recovered. The environment is usually supportive because all negatively influencing factors that could stress the patient have been eliminated. Lastly, the patient has unlimited access to qualified medical and counseling professionals.